MAUDE Adverse Event Report: ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)

ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 01985
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).The results of this review indicate there were zero non-conformance's regarding the nature of the complaint associated with this lot.Attempts are being made to receive a device for evaluation.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a hysteroscopic video myomectomy on (b)(6) 2019 and the electrosurgical device was used.It was reported that the bipolar loop broke due to the large myoma being hardened/calcified before complete resection.It was necessary to use another like loop to finish the myomectomy.The procedure was completed successfully.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 11/23/2020.Additional information: d9, h3, h6.H3 analysis summary: the active tip of the device has fractured from the distal tip.The condition of the fracture face of the device suggests a brittle failure with no obvious signs of mechanical damage.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VERSAPOINT ANGLED LOOP
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9792445
Report Number2210968-2020-01757
Device Sequence Number11406728
Product Code HIH
UDI-Device Identifier10705031001008
UDI-Public10705031001008
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01985
Device Catalogue Number01985
Device Lot NumberUGY1802009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date11/23/2020
Patient Sequence Number1
Patient Age41 YR